... addiction. It truely was a blessing. However, the long term use of suboxone has it's side effects and has been messing with me mentally. Unfortunately, I'm an addict and plan on switching to methadone. I contact Compdrug, a methadone clinic in Columbus, OH and its going to cost $125 a week. My problem is the cost. I'm a responsible person, work and pay my bills, but no insurance. What are my options for getting this drug cheaper, but legally? I have no family doctor. How do I go about contacting a doctor and getting prescribed methadone? If I go to a doctor that prescribes suboxone (plenty of those) could they prescribe me methodone instead? Please, if you have a solution, be detailed
I've been taking suboxone (bought from the streets) for over a year to help with my opiate?
Added 26 Dec 2011:
Thank you for the two who responded to my questions. What I meant by suboxone messing with me mentally is this.... First, my sleeping habits. Why I can't get to sleep before midnight is a mystery to me. When I do go to sleep at a reasonable time, I'm still very restless for that day. I normally get up around 9 am, but don't feel awake until 4 pm. So for the better part of the day I'm a zombie. Also, suboxone effects my memory. Most days I'm very iirritable toward people with a very negative additude. (Complete opposite of my personality).
I can deal with these side effects, but it does seem to get worse. I only take about 4mgs a day. I don't take it to get a buzz, but to keep from getting sick. I've done methodone plenty of times prior to suboxone and the side effects agreed with me more than suboxone does. After asking my question about getting methodone legally and for cheap from this site, it appears I will continue to take suboxone. I was just exploring my options.
So my conclusion is to go to a suboxone doctor and avoid methodone (which I already know would dig a deeper hole). Tell the doctor my situation and side effects from suboxone and see what solutions we can come with together.
Thank you for your support and help.
26 Dec 2011
You asked a whole lot of questions. First of all, I also want to know what you mean by Sub is messing with your mind? I was on Sub 5 years and the only negative mental effects it had was on my memory for numbers. But only for numbers, not words or names. It was actually a small price to pay for all the benefits it did for me. I was once on Methadone for about 4 months and that messed me up big time. But that was me. I think getting a doc to give you Methadone will be very hard. Usually only certain pain docs will write Mdone and they write it for pain, not addiction. To get it for addiction you usually have to go through a clinic. You also need to know that switching from Sub to Mdone, after 1 year on Sub will be very hard and tricky. The doc needs to know how. Both Sub and Mdone stay in the body very long and Sub blocks other opiates long after it's half life is over.
I have no experience with going from Sub to Mdone, but I did go from short term Mdone use to Sub and it was very hard to do. You have to be honest with whatever doc you go to, and as soon as you admit to buying Sub on the streets you will be seen as an addict. Even if you do have legit pain issues. As far as docs are concerned, only addicts buy drugs illegally. A normal person would never do such a thing. I consider that bull, but they don't. I think when you have serious pain a person will do anything to get relief. Anyway.
Would you consider going to a Sub doc and staying on Sub maintenance or doing a slow taper off Sub? If so I am giving you a link to a web site which will help you find Sub docs in your area. I think this is your best option. Unless Sub is doing something horrible to you, and you weren't specific. You asked for details, how about giving us details. Are you sure you were getting Suboxone? It wasn't a big white round pill was it? It should have been a large six sided orange pill or a film strip. Those are Suboxone. The other is a cheap generic which has very bad effects on some ppl, and you may be one of them.
Here is the link.
27 Dec 2011
Have you tryed asking for help threw a state program? sometimes sub docks will help you out if you tell them the truth and need help very bad.. But it kinda sounds like your looking for a buzz from the way i read your last post! Not judging you my friend but methadone is much harder to wean off then subs. Also have you tryed to taper down even more so your brain will get used to the lower dose untill you can get get even lower and get off the subs all together.. maybe you should speak with Patti or try runnermom or robert325 they know alot about this subject and i mean ALOT!! Good luck and god bless.. Mick from chicago..
26 Dec 2011
Dear Eddie, okay you are doing the right thing by trying to get off of narcotics. I have been there done that, for years. the reason I am writing is to a) explain what is going on with you while on the sub and, b) to warn you about methadone.
I spent most of my life, about 30 years, chasing narcotics, and the last 12 taking them on a daily basis. The biggest mistake I EVER made was going on methadone (should be called methadon't).
As you have figured out, going off narcotics is HARD. I have been drug free for 14 months now. And, I have three young men, my 3 sons, who can attest to the joy of, "getting Mom back" and of seeing me happy, laughing and enjoying life, they are hanging in our tiny living room playing games and the new xmas keyboard, while I type this.
Feeling better takes time. I really think that the sub will help you, but only if you do it right. Want some ideas? First, you need to find a good addiction Dr. They usually have a reduced cash plan AND coupons from the company for FREE suboxone! Also, a counselor is usually in the package. If you think that you can adjust to a life of FEELING after years of being numb, on your own, you are fooling yourself (please forgive me for being blunt). I tried for MANY years to get clean, yet didn't succeed. The winning combination was sub, counseling, losing the loser (optional) and joining a 12 step program, (I am not a die hard and only go occasionally, but I honestly could nOT have made it threw the hard times in my life when the crap really hit the fan, w/o them.)
Now, about how you are feeling. Okay, I was hard core using for 12 years, the last five years being methadone ((nightmare)!!! I only honestly needed 2 mgs per day of the suboxone to keep withdrawal at bay. Less is more with this drug. Most people take too much. I have found that taking too much interferes with sleep patterns and makes many people hyper!
Now, you talked about your mood. Unfortunately, I believe that this is most likely cause by NOT being on narcotics, (its a HARD adjustment psychologically). And/or irregular use of suboxone. If you are getting it off the street, I am going to guess that your use is not regular and that it might be mixed with occasional narcotic use??? Also, the worst problem with suboxone is that people do not usually realize (myself included), that you MUST use a stable, weaning schedule, which actually takes 30+ days (I do have a weaning program that works, if you are interested), or you will feel awful, moody and experience some withdrawal symptoms.
Please try regular use of sub for a few weeks, perferablely with a Dr., before considering a life on methadone. Also, you don't need to take my word for it. Research methadone dependance and see what it does to you physically, psychologically and mentally, when used long term, (it was because of this research that I made the decision to quit, permanently), not to mention, that it can stay in yourt body up to 120 days (which is why it is so dmn HARD to get off of.) After two weeks of w/d after going cold turkey off of the Methadaone, I was still having withdrawal symptoms! Even after I started the sub, I suffered daily migraines and diarrea for a month. Methadone is harder to get of of than any other narcotic!
Okay, off my soapbox. If you have any questions, I would be happy to answer them. Either way, God Bless you and good luck, Harmony
25 Dec 2011
If you don't mind, I'd like to ask you a question. What is it about Sub that you want to change to Methadone? You said it has been messing you with mentally, how so?
You do not have to answer as I am curious and because I am on Suboxone-have been for close to four months, now, would like to know HOW it affected you mentally.
I am afraid, though, I can't be of help to you. I live in Canada, and, well, I guess that says it all.
OH, how much were you paying for you Suboxone? I thought Sub was more expensive than Meth, that's what surprises me, too.
I do hope someone will chime in to assist you.
I'd like to wish you a happy and clean holiday time.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ok, here goes. For the past year I have been taking Suboxone... but without a prescription. I was so
... fed up with the vics and opiates, one day someone told me about Sub and I bought that instead. What a difference, it was great! The past year has ...
6 answers • 19 Oct 2010
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
... to money I had to detox quick off the methadone and thought I would die. I have been on and off Suboxone for the past four years and I just want ...
5 answers • 7 Dec 2010
... My boyfriend was in rehab for heroin addiction, and now he is taking suboxone by prescription. I just find out he is consuming something call ...
9 answers • 12 May 2011
I took suboxone for a year and tapered off to 2mg about two weeks ago than quit. Wd's set in a couple days later and I wanted to feel good so I ...
3 answers • 25 Nov 2011